Hail, Baldwin
- When
- August 8, 2:55 PM CST to 2:57 PM CST
- Where
- Baldwin County, Loxley
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.617, -87.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 8, 2:53 AM CST, 12 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 353 AM CDT TUE AUG 8 2006 .SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST FORECASTING BEAR CONTINUES TO BE POPS. FIRST THINGS FIRST...LAST EVENINGS UPPER AIR ANALYSIS AND CURRENT WATER VAPOR LOOPS SHOWS AND UPPER RIDGE OVER THE CENTRAL CONUS AND CA...WITH THE PEAK CENTERED OVER THE LOWER MISS RIVER VALLEY. UPPER LOW WAS MOVING OVER THE WEST COAST...WITH A TROUGH DIGGING OVER THE NORTHEASTERN CONUS/E-ERN CA. AN UPPER LOW WAS NOTED OFF THE FL ATLANTIC COAST...AND A SHORTWAVE MOVING OVER TX...AROUND THE UPPER RIDGE. ALSO NOTES WAS AN UPPER TROUGH OVER THE WESTERN ATLANTIC. IN THE LOWER LEVELS OF THE ATMOSPHERE...SURFACE HIGH PRESSURE WAS CENTERED OVER LAKE SUPERIOR...WITH A RIDGE OVER THE SOUTHEASTERN CONUS AND A SURFACE FRONT STRETCHED ACROSS THE CENTRAL/NE CONUS...RUNNING FROM EASTERN CO TO NORTH OF ME. STILL HAVE THE USUAL POOLS OF DRIER AIR MEANDERING AROUND THE LOW LEVEL RIDGE. GOES SOUNDER PRECIP H20 PLOTS PUT A DRY POOL OVER THE NORTHERN FL PENINSULA...CENTRAL GULF OF MX...AND OVER NORTHERN AL/MS/AR. && .SHORT TERM (TODAY THROUGH TONIGHT)...UPPER HIGH PRESSURE CENTERED OVER NORTHEAST MISSISSIPPI WILL SLOWLY CREEP WEST TOWARD THE ARKLATEX REGION OVER THE NEXT 24 HOURS. WEAK IMPULSES ALONG THE EASTERN PERIPHERY WILL MOVE SOUTH AND SOUTHWEST ACROSS THE FORECAST AREA AND HELP TRIGGER/SUSTAIN SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THE GFS MODEL IS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS WHICH HAS CONTAMINATED SEVERAL WEATHER ELEMENTS SUCH AS TEMPERATURES...QPF AND POPS. AS A RESULT...LEANED TOWARD THE WARMER/DRIER NAM SOLUTION WHICH HAS HIGH TEMPERATURES ABOUT 1 TO 4 DEGREES HIGHER THAN THE GFS...POPS ABOUT 10 TO 20% LOWER AND A REASONABLE QPF OUTPUT. THE HIGHEST COVERAGE SHOULD BE ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA...FURTHER AWAY FROM THE INFLUENCES OF THE UPPER HIGH PRESSURE. ISOLATED ACTIVITY THIS EVENING SHOULD SETTLE DOWN WITH LOSS OF DAYTIME HEATING....WITH CLEARING SKIES OVERNIGHT. A FEW SHOWERS SHOULD REDEVELOP ACROSS THE COASTAL WATERS AND HUG THE COAST...SO LEFT IN ISOLATED COVERAGE SOUTH OF I-10 FOR THE OVERNIGHT HOURS. THE NAM AND GFS TEMPERATURE GUIDANCE ARE NEARLY IDENTICAL FOR LOW TEMPERATURES TONIGHT...SO NO BIG DEPARTURES NEEDED. /22 .LONG TERM (WEDNESDAY THROUGH TUESDAY)...WEDNESDAY STARTS WITH THE WESTERN ATLANTIC UPPER TROUGH JUST OFF THE EASTERN SEABOARD...AS A SERIES OF UPPER SHORTWAVES PASSING OVER SOUTHEAST CA/NE CONUS CONTINUE TO DEEPEN THE TROUGH. THESE SHORTWAVES ALSO CONTINUE TO DIG A TROUGH OFF THE PACIFIC NORTHWEST. BY THURS MORN...MODELS INDICATING THE UPPER RIDGE HAS BECOME CENTERED OVER TX. SURFACE FRONT/TROUGH STRETCHING ACROSS THE CENTRAL PLAINS/TENN RIVER VALLEY/MID ATLANTIC REGION HAS PUSHED SOUTH TO OVER CENTRAL/N-RN MS/AL/GA...DEPENDING UPON WHICH MODEL ONE CHOOSES (NAM/WRF HAS PUSHED THE FRONT SOUTH TO THE I-20 CORRIDOR...THEN BACK NORTH TO ITS CURRENT POSITION IN THIS TIME)....WITH SURFACE RIDGE OVER THE SOUTHEAST GETTING PUSHED OVER THE CENTRAL GULF...WHERE IT REMAINS FOR THE REST OF THE FORECAST. MODELS ADVERTISING A RE-ENFORCING BOUNDARY WORKING ITS WAY SOUTH THE END OF THE WEEK. EVEN WITH THESE SHOTS OF NORTHERLY AIR MOVING SOUTH ACROSS THE SOUTHEAST...OP MODELS DO NOT APPRECIABLY CHANGE THE PRECIP H20 LEVELS OVER THE NORTHERN GULF COAST....WITH A STEADY SOUTH TO WEST-SOUTHWEST FLOW OVER THE NORTHERN GULF COAST THROUGH THE PERIOD. LOOKING AT THE GFS ENSEMBLES...THERE IS QUITE A BIT OF VARIABILITY IN THE MOISTURE LEVELS...WITH THE VARYING AS A RESULT. THIS VARIABILITY IS MOST NOTICEABLE INLAND. THE OP GFS IS LEANING TOWARDS THE WETTER END OF THE SCALE...ESPECIALLY IN THE THURS THROUGH SUN TIME FRAME. FOR THE FORECAST...HAVENT DEVIATED FROM THE MAV TEMPS...UPS...HAVE TAKEN A BLENDED APPROACH FOR WED THROUGH THURS. HAVENT DEVIATED FROM THE MEX NUMBERS IN THE EXTENDED...WITH THE DRY POOLS JUST TO HARD TO HANDLE IN THE LAST PERIODS OF THE FORECAST. THEY WILL HAVE TO BE HANDLED IN A DAY BY DAY FASHION. && .MARINE...WEST-EAST ORIENTED HIGH PRESSURE RIDGE ACROSS NORTHERN GULF WILL RESULT IN A NEARLY NON-EXISTENT SYNOPTIC FLOW OVER THE NEXT 48 HOURS. THE WEAK WIND FLOW WILL PRIMARILY BE MESO DRIVEN FROM SEA-BREEZE / LAND-BREEZE DEVELOPMENT AND RAIN-COOLED OUTFLOW BOUNDARIES FROM DISSIPATING THUNDERSTORMS. THE RIDGE WILL SETTLE SOUTH ACROSS THE CENTRAL GULF THE LATTER HALF OF THE WEEK...WITH A LIGHT TO OCCASIONAL MODERATE WEST TO SOUTHWEST FLOW DEVELOPING ACROSS THE COASTAL WATERS. SEAS SHOULD SETTLE BACK TO TWO FEET OR LESS THIS MORNING...BUT REBUILD TO TWO TO THREE FEET ONCE THE SUSTAINED SYNOPTIC FLOW RESUMES. /22 && .FIRE WEATHER...LOTS OF MOISTURE NEAR THE COAST...WITH LESS INLAND...THOUGH DO NOT SEE RH LEVELS DROPPING BELOW CRITERIA LEVELS ANY AREAS. DAILY SHRA/TSRA WILL WILL FIRE EACH DAY...WITH BEST COVERAGE CLOSER TO THE COAST. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 75 92 76 91 / 50 20 60 30 60 PENSACOLA 91 76 91 77 90 / 50 20 60 40 60 DESTIN 92 79 90 79 90 / 50 20 60 40 60 EVERGREEN 94 73 92 74 93 / 50 20 60 40 60 WAYNESBORO 95 74 96 72 92 / 40 20 50 40 50 CAMDEN 97 73 97 74 93 / 30 20 50 50 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 16/22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE AUG 8 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE IMMEDIATE COAST LATE THIS MORNING AND THEN DEVELOP FURTHER INLAND DURING THE AFTERNOON. INITIAL MOVEMENT WILL WEST AT 15 MPH THIS MORNING...TURNING TO A SOUTHWESTERLY MOTION DURING THE AFTERNOON. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN...ESPECIALLY ALONG AND SOUTHEAST OF I-65. THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD SEVERE OR HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 310 PM CDT TUE AUG 8 2006 ALZ062-082045- UPPER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 310 PM CDT TUE AUG 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 303 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF BAY MINETTE...AND MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DOUGLASVILLE...WHITEHOUSE FORKS AND STAPLETON THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 329 PM CDT TUE AUG 8 2006 ALZ060-082115- COVINGTON- 329 PM CDT TUE AUG 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN COVINGTON COUNTY... AT 320 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHEAST OF RED OAK...AND MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LIBERTYVILLE...WATKINS BRIDGE...RED OAK AND PLEASANT HOME THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 334 PM CDT TUE AUG 8 2006 FLZ002-004-082130- COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 334 PM CDT TUE AUG 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF PACE...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PACE...COTTAGE HILL...CANTONMENT AND GONZALEZ THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 47 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530190.